Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 313, NWS Jackson, MS

May 31, 20126 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 31, 2012, 3:12 PM CDT for 6 counties in Mississippi. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2012, 3:12 PM CDT (20:12 UTC)
Expired
May 31, 2012, 4:15 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Carroll County, MS, Holmes County, MS, Leake County, MS, Madison County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 3:22 PM CDTTSTM WND DMG1 E Canton, MSREPORTS OF A FEW TREES DOWN IN CANTON AND IN NEARBY FARMHAVEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 12:59 PM CDTSevere Thunderstorm WatchSPC6 hr
May 31, 2:53 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1744 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WUUS54 KJAN 312012
SVRJAN
MSC007-015-051-079-089-123-312115-
/O.NEW.KJAN.SV.W.0313.120531T2012Z-120531T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU MAY 31 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF KOSCIUSKO...
  SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF DURANT...
  WESTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF CANTON...
  EXTREME NORTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 415 PM CDT

* AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF POSSUMNECK TO
  PICKENS TO CANTON MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CANTON BY 320 PM CDT...
  POSSUMNECK BY 325 PM CDT...
  CAMERON BY 330 PM CDT...
  SHARON BY 335 PM CDT...
  HESTERVILLE AND NEWPORT BY 340 PM CDT...
  MCADAMS AND CAMDEN BY 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING FOR
NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY
EVENING FOR NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3328 8933 3259 8963 3260 9019 3269 9015
      3270 9010 3275 9004 3283 9002 3288 8996
      3291 9004 3330 8985
TIME...MOT...LOC 2012Z 263DEG 18KT 3328 8975 3292 8992
          3266 9008

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:05 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 31, 1:05 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CDT THU MAY 31 2012

.UPDATE...SEVERE TSTORM WATCH 328 HAS BEEN ISSUED FOR PORTIONS OF
NORTHERN AND CENTRAL MS UNTIL 01Z. STRONG TO SEVERE CONVECTION HAS
DEVELOPED NEAR THE MS RIVER DURING THE LATE MORNING HOURS ALONG
OUTFLOW FROM OVERNIGHT MCS. THIS ACTIVITY IS MOVING INTO AN
INCREASINGLY UNSTABLE AIRMASS...WITH SPC MESOANALYSIS NOW INDICATING
MLCAPES AROUND 3000 J/KG AND LOW LEVEL LAPSE RATES OVER 8 C/KM.
CLUSTERS OF STRONG/SEVERE STORMS ARE EXPECTED TO CONTINUE TO
INCREASE ALONG THE RIVER AND SPREAD EASTWARD THIS AFTERNOON AHEAD OF
THE APPROACHING COLD FRONT. SEVERE THREAT MAY BE MORE LIMITED OVER
EASTERN MS...WHERE MORNING STORMS HAVE LEFT A MORE STABLE
ENVIRONMENT. UPDATED PRODUCTS WILL BE SHIPPED OUT WITHIN THE NEXT
SEVERAL MINUTES. /DL/

&&

.DISCUSSION... /ISSUED AT 1039 AM CDT THU MAY 31 2012/
WE ARE STILL FACING A SOMEWHAT COMPLICATED FORECAST SITUATION FOR
TODAY...ALTHOUGH THE PICTURE IS BECOMING A BIT CLEARER AT THIS
STAGE. THE NORTHERN PORTION OF AN MCS OVER THE ARKLATEX HAS ALMOST
COMPLETELY FALLEN APART TO OUR WEST...THOUGH A PORTION OF THE
COMPLEX HAS PERSISTED AND IS DIVING ACROSS SE TEXAS. AN MCV
ASSOCIATED WITH THIS ACTIVITY WAS CLEARLY EVIDENT ON VIS SATELLITE
IMAGERY THIS MORNING NEAR EL DORADO ARKANSAS MOVING ENE. AHEAD OF
THE LEFTOVER OUTFLOW/COLD POOL...THE ATMOSPHERE IS BECOMING
INCREASINGLY MOIST AND UNSTABLE OVER WESTERN PORTIONS OF THE
CWA...WHERE SKIES REMAIN MOSTLY CLEAR WITH TEMPS RISING INTO THE 80S
AND DEWPOINTS POOLING IN THE LOWER TO MIDDLE 70. MLCAPES WERE
ALREADY APPROACHING 1500-2000 J/KG OVER PORTIONS OF SW MISSISSIPPI
AND NE LOUISIANA.

MEANWHILE CONVECTION DEVELOPED EARLY THIS MORNING ALONG THE I-20
CORRIDOR AND OVER EASTERN MISSISSIPPI ALONG A REMNANT BOUNDARY. THIS
CONVECTION HAS BEEN MOVING VERY SLOWLY...PRIMARILY LEADING TO FLASH
FLOOD CONCERNS...THOUGH THERE WERE A FEW REPORTS OF SUB-SEVERE HAIL
AS WELL. THESE STORMS HAVE BEGUN TO DECREASE ALONG THE I-20
CORRIDOR...BUT HAVE PERSISTED OVER EASTERN PORTIONS OF THE AREA.

HEADING INTO THE AFTERNOON ADDITIONAL CONVECTION IS EXPECTED TO
DEVELOP OVER THE AREA...WITH THE MCV AND OUTFLOW OVER THE WESTERN
PORTION OF THE AREA SERVING AS A FOCUS FOR NEW DEVELOPMENT AS THE
ATMOSPHERE CONTINUES TO DESTABILIZE THROUGH THE DAY. THIS CONVECTION
WILL SPREAD EASTWARD OVER MUCH OF THE AREA THROUGH THE AFTERNOON AND
INTO THE EVENING. THE BIGGEST REMAINING QUESTION MARK IS THE
POTENTIAL IMPACT OF CONVECTION ONGOING RIGHT NOW OVER EASTERN
MISSISSIPPI. ESSENTIALLY NONE OF THE HIGH RES MODEL GUIDANCE WAS
PICKING UP ON THIS ACTIVITY...WHICH COULD HAMPER DEVELOPMENT IN THAT
AREA LATER ON TODAY. WILL HAVE TO CONTINUE TO MONITOR TO SEE HOW
THINGS PLAY OUT.

GIVEN THE INCREASED CONFIDENCE IS STORMS NOT BEING INTERRUPTED BY
MORNING CONVECTION OVER THE WEST/CENTRAL...HAVE UPDATED THE HWO TO
BEEF UP WORDING A BIT. ALREADY SENT AN FORECAST UPDATE EARLIER THIS
MORNING. WILL SEND AN ADDITIONAL UPDATE SHORTLY TO ADD SEVERE
WORDING TO THE FORECAST FOR TODAY. IN ADDITION AS PER RECENT
COORDINATION WITH SPC...A SVR TS WATCH WILL BE ISSUED FOR OUR LA
PARISHES AND SOME OF OUR WESTERN MS COUNTIES VALID THROUGH 6PM. /DL/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE EASTERN
PORTIONS OF THE AREA THROUGH NOON...MAINLY IMPACTING MEI AND GTR.
PERIODS OF HEAVY RAIN ARE LIKELY AND MAYBE SOME SMALL HAIL. WINDS
MAY GUST BRIEFLY TO ABOUT 25 MPH. AROUND 17Z THERE MAY BE A SHORT
BREAK ACROSS THE AREA. THUNDERSTORMS WILL MOVE IN FROM THE WEST
IMPACTING GLH...TVR...HEZ AROUND 20Z AND GRADUALLY SPREAD EAST. WILL
INTRODUCE THUNDERSTORMS FOR GWO...JAN/HKS AROUND 22Z AND MEI...GTR
AROUND 00Z. ACTIVITY MAY TAPER OFF FROM THE WEST SHORTLY AFTER
00Z...MAY END RAIN FOR GLH AROUND 3Z...JAN/HKS/GWO AROUND 6Z AND
EVERYWHERE ELSE AROUND 9Z. AFTER 9Z...VFR CONDITIONS SHOULD PREVAIL.
THERE MAY BE SOME PATCHY FOG AROUND...AT THIS TIME NOT EXPECTING
ANYTHING WIDESPREAD OR DENSE. /07/

&&

.PREV DISCUSSION... /ISSUED AT 423 AM CDT THU MAY 31 2012/
SHORT TERM...FOR FRI...SOME LINGERING PRECIP CHANCES WILL EXIST FOR
THE E/SE AREAS EARLY BEFORE THE FRONT/DRIER AIR MOVE THROUGH THE
REGION. LOOK FOR BELOW AVG TEMPS FRIDAY WITH A COOL NGT FRIDAY NGT.
/CME/

LONG TERM...SATURDAY THROUGH THURSDAY...MODELS IN AGREEMENT IN THIS
PERIOD THAT RIDGING OVER THE PLAINS WILL RESULT IN A RELATIVELY DRY
MID LEVEL NW FLOW REGIME OVER THE CWA. MODELS DO SHOW A WEAK
SHORTWAVE EMBEDDED IN THE FLOW COMING OUT OF AR SUNDAY...BUT
DAMPENING AS IT APPROACHES THE MS RIVER. AT THE SURFACE RIDGE AXIS
OVER THE NORTHERN GULF WILL KEEP DEEPER MOISTURE CUTOFF THROUGH
MONDAY NIGHT...BUT WEAKENING DOES ENSUE THEREAFTER WITH PWATS
APPROACHING 1.5 INCHES OVER THE AREA BY TUESDAY.

A WEAK SURFACE FRONT TRIES TO BACKDOOR INTO NE MS BEFORE BECOMING
STATIONARY DURING THE DAY TUESDAY. WITH THE INCREASE IN LOW LEVEL
MOISTURE...BELIEVE ISOLATED TO SCATTERED CONVECTION WILL
RESULT...ESPECIALLY OVER THE NE ALONG THE BOUNDARY AND BETTER
MOISTURE POOLING.

SPRAWLING MID/UPPER RIDGE DURING THE LATTER HALF OF THE WEEK WILL
RESULT IN A RATHER WEAK FLOW PATTERN AND INCREASED DIFFICULTY IN
NAILING DOWN ANY SHORTWAVES TO SPARK CONVECTION. WITH STATIONARY
BOUNDARY OVER NE MS BECOMING INCREASINGLY HARD TO RESOLVE IN THE
MODELS...WILL TAKE A MORE CLIMATOLOGICAL APPROACH AND KEEP SLIGHT
CHANCE POPS WEDNESDAY AND THURSDAY./26/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/07/CME/26
Hazardous weather outlook, May 31, 2:06 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT THU MAY 31 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
011915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
206 PM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY
SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE REGION THIS AFTERNOON AND
EVENING. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE AHEAD OF AN
APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE. ANY THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZED
HAIL...WIND GUSTS TO 70 MPH AND VERY HEAVY RAINFALL. HEAVY RAINFALL
MAY LEAD TO LOCALIZED FLOODING. FREQUENT DANGEROUS LIGHTNING IS ALSO
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

In the hours before

Special weather statement, May 31, 2:58 PM CDT, 14 minutes before
MSZ048-049-054-055-062>064-312100-
SIMPSON MS-RANKIN MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
HINDS MS-COPIAH MS-
258 PM CDT THU MAY 31 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT THU MAY 31 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF
BRANDON TO RUTH AT 258 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COPIAH...HINDS...JEFFERSON DAVIS...LAWRENCE...LINCOLN...
RANKIN AND SIMPSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3135 9063 3161 9063 3161 9074 3234 9071
      3234 9063 3248 9060 3257 9044 3256 9045
      3249 9044 3249 9025 3240 9024 3240 9007
      3259 8979 3205 8973 3204 8966 3161 8975
      3153 8960 3144 8959 3139 9004 3133 9005
TIME...MOT...LOC 1958Z 266DEG 18KT 3231 8991 3139 9028

19
Local storm report, May 31, 3:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     TERRY                   32.10N 90.30W
05/31/2012                   HINDS              MS   BROADCAST MEDIA

            TREES DOWN AND PART OF A METAL ROOF OR PORCH OFF A
            BUILDING. ALSO UTILITY COMPANY SHOWS POWERLINES DOWN.

&&

AEG
Local storm report, May 31, 3:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
05/31/2012                   WARREN             MS   UTILITY COMPANY

            POWERLINES DOWN

0145 PM     HAIL             VICKSBURG               32.33N 90.87W
05/31/2012  E0.75 INCH       WARREN             MS   TRAINED SPOTTER

0155 PM     TSTM WND DMG     FERRIDAY                31.63N 91.56W
05/31/2012                   CONCORDIA          LA   UTILITY COMPANY

            POWERLINES DOWN IN THE AREA AROUND FERRIDAY.

0204 PM     TSTM WND DMG     2 WSW NATCHEZ           31.54N 91.42W
05/31/2012                   ADAMS              MS   EMERGENCY MNGR

            REPORTS OF A TREE DOWN ON PROVIDENCE ROAD.

0210 PM     TSTM WND GST     5 SSE NATCHEZ           31.48N 91.35W
05/31/2012  E50.00 MPH       ADAMS              MS   EMERGENCY MNGR

            TREE DOWNED ACROSS KINGSTON RD NEAR GREENFIELD RD

0219 PM     TSTM WND DMG     8 WSW ST. JOSEPH        31.88N 91.37W
05/31/2012                   TENSAS             LA   UTILITY COMPANY

            POWERLINES DOWN. OVER 2000 CUSTOMERS WITHOUT POWER PER
            ENTERGY WEBSITE.

0230 PM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
05/31/2012                   CARROLL            MS   UTILITY COMPANY

            POWERLINES DOWN

0255 PM     TSTM WND DMG     TERRY                   32.10N 90.30W
05/31/2012                   HINDS              MS   BROADCAST MEDIA

            TREES DOWN AND PART OF A METAL ROOF OR PORCH OFF A
            BUILDING. ALSO UTILITY COMPANY SHOWS POWERLINES DOWN.

&&

AEG
Special weather statement, May 31, 3:09 PM CDT, 3 minutes before
MSZ062-312050-
LINCOLN MS-
309 PM CDT THU MAY 31 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CDT THU MAY 31 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF BROOKHAVEN AT 309
PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3145 9060 3163 9060 3167 9024 3144 9025
TIME...MOT...LOC 2009Z 268DEG 22KT 3155 9048

19
Local storm report, May 31, 3:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
05/31/2012                   CARROLL            MS   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 35 NORTH AND SOUTH OF CARROLLTON.
            TREE DOWN ACROSS POWERLINES CAUSING POWERLINE TO COME
            DOWN. TRANSFORMER BLOWN.

&&

AEG
Local storm report, May 31, 3:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT THU MAY 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     3 W GRENADA             33.78N 89.86W
05/31/2012                   GRENADA            MS   EMERGENCY MNGR

            REPORTS OF TREE DOWN AT THE INTERSECTION OF SWEETHOME
            ROAD AND HILLSIDE ROAD.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:06 PM CDTSevere Thunderstorm WarningJANAdams54 min
May 30, 7:10 PM CDTSpecial Weather StatementJANLawrence40 min
May 30, 7:11 PM CDTSpecial Weather StatementJANJasper29 min
May 30, 8:08 PM CDTSpecial Weather StatementJANFranklin42 min
May 30, 8:11 PM CDTSpecial Weather StatementJANAdams39 min
May 31, 6:42 AM CDTSpecial Weather StatementJANRankin28 min
May 31, 7:46 AM CDTFlash Flood WarningJANHinds3 hr
May 31, 7:49 AM CDTSpecial Weather StatementJANHinds46 min
May 31, 8:02 AM CDTFlash Flood WarningJANKemper, Noxubee3 hr
May 31, 8:23 AM CDTSpecial Weather StatementJANNewton42 min
May 31, 9:42 AM CDTSpecial Weather StatementJANNewton43 min
May 31, 10:09 AM CDTSpecial Weather StatementJANClarke, Lauderdale46 min
May 31, 12:16 PM CDTSpecial Weather StatementJANBolivar44 min
May 31, 12:44 PM CDTSpecial Weather StatementJANSharkey46 min
May 31, 1:07 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower53 min
May 31, 1:27 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore63 min
May 31, 1:29 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower50 min
May 31, 1:40 PM CDTSevere Thunderstorm WarningJANAdams50 min
May 31, 2:06 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore39 min
May 31, 2:08 PM CDTSevere Thunderstorm WarningJANHinds, Warren67 min
May 31, 2:13 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson62 min
May 31, 2:24 PM CDTSevere Thunderstorm WarningJANGrenada, Webster66 min
May 31, 2:33 PM CDTSpecial Weather StatementJANFranklin57 min
May 31, 2:34 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery56 min
May 31, 2:50 PM CDTSpecial Weather StatementJANRankin30 min
May 31, 2:55 PM CDTSpecial Weather StatementJANAttala, Leake, Madison60 min
May 31, 2:58 PM CDTSpecial Weather StatementJANCopiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Rankin and 1 more62 min
May 31, 3:09 PM CDTSpecial Weather StatementJANLincoln41 min
May 31, 3:13 PM CDTSpecial Weather StatementJANCopiah42 min
May 31, 3:16 PM CDTSpecial Weather StatementJANLawrence44 min
May 31, 3:23 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Leake, Madison, Rankin, Simpson67 min
May 31, 3:29 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster61 min
May 31, 3:35 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion55 min
May 31, 3:56 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott64 min
May 31, 4:02 PM CDTSpecial Weather StatementJANIssaquena43 min
May 31, 4:09 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Smith66 min
May 31, 4:16 PM CDTSevere Thunderstorm WarningJANLamar59 min
May 31, 4:19 PM CDTSpecial Weather StatementJANYazoo61 min
May 31, 4:28 PM CDTSevere Thunderstorm WarningJANForrest, Jones62 min
May 31, 4:30 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton, Winston60 min
May 31, 4:35 PM CDTSevere Thunderstorm WarningJANJasper, Lauderdale55 min
May 31, 4:49 PM CDTFlash Flood WarningJANScott116 min
May 31, 4:50 PM CDTSpecial Weather StatementJANClay50 min
May 31, 4:57 PM CDTSevere Thunderstorm WarningJANScott33 min
May 31, 5:01 PM CDTTornado WarningJANJasper, Newton34 min
May 31, 5:04 PM CDTTornado WarningJANNewton34 min
May 31, 5:15 PM CDTSpecial Weather StatementJANCarroll, Holmes, Humphreys, Leflore60 min
May 31, 5:21 PM CDTSpecial Weather StatementJANKemper, Noxubee59 min
May 31, 5:24 PM CDTSevere Thunderstorm WarningJANClarke, Jones, Lauderdale81 min
May 31, 5:38 PM CDTSevere Thunderstorm WarningJANJasper, Newton23 min
May 31, 5:40 PM CDTSpecial Weather StatementJANLowndes60 min
May 31, 5:53 PM CDTSpecial Weather StatementJANCarroll42 min
May 31, 6:40 PM CDTSpecial Weather StatementJANChoctaw60 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.